MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent system with the yellow thumbwheel protector still in the manufactured position.Visual examination of the returned device revealed a kink at the nosecone.The middle sheath was kinked 27.9cm from the distal end of the middle sheath.The distal end of the middle sheath was not touching the proximal end of the tip by approximately 1mm.The stent was not inside the middle sheath and was missing/not returned.Microscopic examination revealed no damages.The thumbwheel was rotated, and the middle sheath started to move proximally as designed.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the stent prematurely deployed.A 8x40x130 innova stent was selected for use for a procedure.While trying to advance the innova through tortuous anatomy, the stent began to prematurely deploy.The catheter and stent were removed from the patient, and another stent was used to complete the procedure without incident.There were no patient complications reported.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8350827
Report Number2134265-2019-01138
Device Sequence Number183298
Product Code NIP
UDI-Device Identifier08714729874171
UDI-Public08714729874171
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Model Number26924
Device Catalogue Number26924
Device Lot Number22301234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1